Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 162, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Sep 23, 2005, 3:44 AM EDT for Delaware County, Franklin County, Licking County, Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2005, 3:44 AM EDT (07:44 UTC)
- Expired
- Sep 23, 2005, 4:30 AM EDT
- In force
- 46 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Delaware County, OH, Franklin County, OH, Licking County, OH
The radar
The Cincinnati radar (KILN), 118 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1052 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 230744 SVRILN OHC041-049-089-230830- /O.NEW.KILN.SV.W.0162.050923T0744Z-050923T0830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 344 AM EDT FRI SEP 23 2005 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN DELAWARE COUNTY IN OHIO NORTHEASTERN FRANKLIN COUNTY IN OHIO NORTHWESTERN LICKING COUNTY IN OHIO * UNTIL 430 AM EDT * AT 339 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR ALUM CREEK STATE PARK... MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... SUNBURY... JOHNSTOWN... IN ADDITION...HUBER RIDGE...GALENA...CENTER VILLAGE...NEW ALBANY... JERSEY...HARTFORD AND STATE ROUTE 310 AT STATE ROUTE 161 ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4029 8302 4011 8305 4002 8269 4027 8258 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 1:37 AM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Sep 23, 1:37 AM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 137 AM EDT FRI SEP 23 2005 .AVIATION (06Z-06Z)... FRONT MOVING SOUTH WILL IMPACT TAF SITES WITH SCATTERED THUNDERSTORMS. WENT WITH TWO PERIODS OF THUNDERSTORMS...ONE EARLY IN THE FORECAST FOR ONGOING ACTIVITY...AND ANOTHER FOR AFTERNOON CONVECTION. LOW LEVEL MOISTURE WILL ALSO RESULT IN MVFR HAZE AND MIST. WIND STAYING UP AHEAD OF FRONT WILL KEEP PEA SOUP FROM FORMING THIS MORNING. EXPECT LOWER VISIBILITIES TOMORROW MORNING WITH LIGHT WINDS AND RADIATIONAL COOLING BEHIND THE FRONT. && .SHORT TERM (TONIGHT)... JUST A FEW CLOUDS ACROSS THE AREA THIS EVENING. HOWEVER...A FRONTAL BNDRY STRETCHING FORM LAFAYETTE TO DETROIT WILL PUSH ACROSS THE AREA OVERNIGHT INTO FRIDAY. MOST OF THE CONVECTIVE ACTIVITY WAS BEHIND THE FRONT. CURRENT FCST IS ON TRACK AS CHANCE POPS...MAINLY LATE...STILL LOOK REASONABLE. MAY UPDATE SOME WORDING. && .PREVIOUS DISCUSSION... (ISSUED 300 PM EDT THU SEP 22 2005) SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... MAINLY SUNNY SKIES ACROSS AREA THIS AFTERNOON HAVE ALLOWED TEMPS TO CLIMB UP INTO THE MID 80S WITH A FEW UPPER 80S ACROSS THE SOUTH. SOUTHWEST FLOW IS ALSO ADVECTING IN SOME HIGHER DEWPOINTS WITH READINGS NOW APPROACHING 70 ACROSS OUR FAR WEST. THIS HAS RESULTED IN SURFACE BASED CAPES UP INTO THE 1000 TO 1500 J/KG RANGE ACROSS PARTS OF OUR WEST. EXPECT INSTABILITY TO INCREASE A LITTLE MORE THROUGH THE REST OF THE AFTERNOON AS WE SHOULD STILL RISE ANOTHER COUPLE OF DEGREES IN BOTH TEMPS AND DEWPOINTS. RELATIVELY WARM LOW TO MID LEVELS THOUGH APPEAR TO BE KEEPING US MAINLY CAPPED ALTHOUGH CIN VALUES A LITTLE LOWER ACROSS OUR FAR SOUTH. LATEST RADAR IMAGES SHOWING AN ISOLATED SHOWER HAS POPPED UP ACROSS EASTERN KENTUCKY AND WE MAY SEE A FEW MORE OF THESE ACROSS OUR FAR SOUTH THROUGH LATE AFTERNOON. OTHERWISE...EXPECT BEST CHANCE FOR PCPN TO MOVE IN LATER TONIGHT AS COLD FRONT DROPS DOWN INTO AREA FROM THE NORTH. FORCING WEAKENS SOME OVERNIGHT SO HAVE OPTED TO KEEP POPS IN THE HIGH CHANCE CATEGORY TONIGHT ACROSS THE NORTH...SLOWLY DECREASING THEM AND PUSHING THEM SOUTH THROUGH DAYBREAK. MODELS ARE NOW PUSHING THE FRONT A LITTLE FARTHER SOUTH THROUGH THE DAY ON FRIDAY AND AS A RESULT...HAVE BACKED OFF ON PCPN CHANCE FRIDAY THROUGH FRIDAY NIGHT. WILL THEREFORE SLOWLY TAPER PCPN OFF FROM NORTH TO SOUTH FRIDAY AFTERNOON INTO THE EVENING. MODELS ARE SHOWING SOME WEAK ISENTROPIC LIFT SPREADING UP FROM THE SOUTHWEST LATE FRIDAY NIGHT INTO SATURDAY BUT MOISTURE IS PRETTY LIMITED SO WILL GO DRY ON SATURDAY. WITH RELATIVELY HIGH DEWPOINTS EXPECTED TONIGHT...WILL LEAN CLOSER TO WARMER MET GUIDANCE FOR LOWS TONIGHT. OTHERWISE...HAVE STAYED CLOSE TO MAV GUIDANCE FOR TEMPS THROUGH THE SHORT TERM. LONG TERM (SUNDAY THROUGH THURSDAY)... HAVE MAINLY STUCK TO HPC SOLUTION FOR EXTENDED PERIOD. PERIOD WILL BEGIN WITH A STRONG COLD FRONT DROPPING SOUTHEAST ACROSS THE REGION LATE ON SUNDAY. STRONG HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT ALLOWING FOR MUCH COOLER TEMPERATURES THROUGH THE MIDDLE OF THE WEEK. AS THE HIGH PUSHES EAST...ANOTHER COLD FRONT WILL APPROACH THE OHIO VALLEY ON THURSDAY. AS FOR RITA...HPC TRACK AND ECMWF KEEP THE SYSTEM MEANDERING IN THE VICINITY OF NORTHEASTERN TEXAS/SOUTHEASTERN OKLAHOMA THROUGH THE BEGINNING OF THE WEEK. ECMWF SEEMS TO HAVE A GOOD HANDLE ON THE SYSTEM SO FAR. AT THIS TIME...RITA DOES NOT LOOK TO THREATEN CWA. HAVE NOT STRAYED TOO FAR FROM GUIDANCE FOR TEMPS. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Sep 22, 5:10 AM EDT, 22 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 510 AM EDT THU SEP 22 2005 INZ050-OHZ026-034-035-042>044-051-052-230915- WAYNE-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-CHAMPAIGN- 410 AM EST THU SEP 22 2005 /510 AM EDT THU SEP 22 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL OHIO...EAST CENTRAL INDIANA AND MIAMI VALLEY OF OHIO. .DAY ONE...TODAY AND TONIGHT STORM PREDICTION CENTER HAS PLACED THE OUTLOOK AREA IN A SLIGHT RISK OF SEVERE WEATHER. THE THREAT WILL COME LATTER THIS EVENING INTO THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. INZ058-059-066-073>075-080-KYZ089>100-OHZ045-046-053>056-060>065- 070>074-077>082-088-230915- FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND- CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON- BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT- BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 410 AM EST THU SEP 22 2005 /510 AM EDT THU SEP 22 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...SOUTHWEST OHIO...CENTRAL OHIO... NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO...NORTHEAST KENTUCKY AND SOUTH CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TIPTON
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 6:36 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 39 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.